Thunderstorm Wind, Franklin
- When
- June 19, 5:15 PM EST
- Where
- Franklin County, Charlemont
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.633, -72.883
Severe thunderstorms downed trees onto power lines in Charlemont, and brought down trees and wires in Blandford and Russell. Penny to nickel sized hail was reported in Agawam.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
Severe thunderstorms downed trees onto power lines in Charlemont, and brought down trees and wires in Blandford and Russell. Penny to nickel sized hail was reported in Agawam.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 19, 4:35 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION...MEOSCALE UPDATE
NATIONAL WEATHER SERVICE TAUNTON MA
535 PM EDT MON JUN 19 2006
.....MULTIPLE CONVECTIVE OUTBREAKS EXPECTED IN SNE LATE TODAY THROUGH
SATURDAY IN WHAT LOOKS LIKE AN ACTIVE PATTERN WITH LARGE RAIN TOTALS
AND SEVERAL SEVERE WEATHER OUTBREAKS...
...MESOSCALE UPDATE PROVIDED AT START OF SHORT TERM SEGMENT...
.SYNOPSIS...
PULSES OF WARM WET ADVECTION WILL SPILL THUNDERSTORMS AND ASSOCIATED
VERY HEAVY RAINFALL THIS EVENING...TUESDAY AFTERNOON AND THEN AGAIN
EITHER OR BOTH THURSDAY...FRIDAY INTO EARLY SATURDAY. SEVERE WX
ALSO ASSOCIATED /NOTE THE HAIL AND WIND IN SE LOWER MICH WHICH IS
A SIGNAL FOR A POSSIBLE REPEAT HERE TOMORROW/.
A BREAK SEEMS TO BE COMING LATE SATURDAY THROUGH MOST OF SUNDAY AS
AND THE FLOW TURNS WNW ALOFT WITH COOL HIGH PRESSURE BUILDING NORTH
OF NEW ENGLAND.
A WET SWLY CONVEYOR LIKELY DEVELOPS EARLY NEXT WEEK AND AMOUNTS MAY
BE LARGER THAN WHATEVER TALLIES BY NOON SATURDAY. CPC DAY 6-14
ISSUED THIS AFTERNOON HAS WETTER THAN NORMAL PATTERN...AND IS
CONSISTENT WITH PRIOR OUTLOOKS THIS WEEKEND.
ALL THIS BORNE OF AN EVENTUAL STRENGTHENING RIDGE ALOFT JUST OFF THE
NEW ENGLAND COAST THAT SHOULD PREVENT THE QSTRY FRONT FROM MOVING
VERY MUCH SOUTH OF 40N THIS WEEKEND.
&&
.SHORT TERM /TONIGHT THROUGH TUESDAY/...
UPDATE - MESOSCALE TRENDS...WITH LOSS OF HEATING SO WENT THE
CONVECTION. MOSTLY SCATTERED WIND REPORTS WHERE SVR DID OCCUR - AND
ONE OR TWO HAILERS - PER THE LSRBOX. WILL TOUCH UP GRIDS FOR THE
OVERNIGHT FOR CLOUD DEBRIS AND WILL LEAVE CHC POPS OVERNIGHT OUT OF
RESPECT FOR THE ACTION MOVING ACROSS PA ATM. BELIEVE MOST WILL
DIMINISH BEFORE REACHING THE ERN PART OF CWA.
FROM EARLIER DISC...
SEVERE THUNDERSTORM WATCH 511 IN EFFECT FOR SRN NH...ALL OF MA
EXCEPT SE...AND HARTFORD COUNTY CT UNTIL 10 PM. PRE FRONTAL TROUGH
EXTENDING FROM NH VT BORDER SOUTHWESTWARD INTO PA IS THE FOCUS OF A
LINE/AREA OF THUNDERSTORMS...MANY SEVERE. LATER THIS EVENING AS
NIGHTTIME COOLING PROGRESSES...AIRMASS WILL BECOME LESS
UNSTABLE...AND SEVERE THREAT IS EXPECTED TO DIMINISH.
HOWEVER...CHANCE FOR SHOWERS WILL REMAIN IN EASTERN PORTIONS OF THE
AREA FOR MUCH OF THE NIGHT.
TUESDAY WILL BRING THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS
TUESDAY AFTERNOON. A COLD FRONT IS FORECAST TO TRACK EASTWARD ACROSS
SOUTHERN NEW ENGLAND DURING THE AFTERNOON. WILL HAVE AMPLE
OPPORTUNITY FOR DAYTIME HEATING...SLIGHT RISK FOR SEVERE TSTMS
TUESDAY AS COLD FRONT MOVES THROUGH. NAM HINTS AT LOW LEVEL STRATUS
WITH SW FLOW ALONG SOUTH COASTAL ZONES AS WELL AS CAPE COD AND THE
ISLANDS. IF THIS HAPPENS IT WOULD LIMIT INSTABILITY IN THOSE AREAS.
&&
.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
TUESDAY NIGHT...WHATEVER LEFTOVER TSTMS WITH HAIL AND GUSTY WINDS
WILL BE QUICKLY DISSIPATING JUST AFTER SUNSET. 12Z GFS MOS MAV
GUIDANCE TEMPS.
WEDNESDAY... CONTINUES TO LOOK EXCEPTIONAL. COMFORTABLE HUMIDITY...
BRIGHT SUNSHINE AND WARM TEMPERATURES. 12Z GFS MOS MAV GUIDANCE
TEMPS.
WEDNESDAY NIGHT...WARM MOIST ADVECTION SEEMS DESTINED TO SPREAD A
SHOWER THREAT ACROSS THE REGION BY DAYBREAK THURSDAY. 12Z GFS MOS MAV
GUIDANCE TEMPS.
THURSDAY...PW 1SD ABOVE NORMAL AND HEATING UP. HUMID. LOOKS POTENT
FOR AFTERNOON TSTMS. IF THEY DEVELOP...SEVERE POSSIBLE. OUR PROB OF
RAIN CONSERVATIVE. 12Z GFS MOS MEX GUIDANCE TEMPS.
FRIDAY...PW STILL +1SD. FRONTAL BOUNDARY IN THE AREA AND WITH WEAK
LOW PRES. SEVERE POTENTIAL AND TRAINING OF EXCESSIVE RFALL POSSIBLE
IN THE AFTN. OUR PROB OF RAIN CONSERVATIVE. COASTAL SEABREEZE OR NE
FLOW DEVELOPING BOSTON N SHORE IN THE AFTN AS FRONTAL BOUNDARY TRIES
TO SAG SOUTHWARD. 12Z GFS MOS MEX GUIDANCE TEMPS.
SATURDAY...LEFTOVER MORNING RAINS...DIMINISHING LATER IN THE DAY.
TEMPS UNCERTAIN BUT POSSIBLY MUCH COOLER BOSTON N SHORE THAN FCST AT
THIS TIME. 12Z GFS MOS MEX GUIDANCE TEMPS.
SUNDAY...HIGHLY UNCERTAIN REGARDING ANY RAINFALL AND TEMPS COULD BE
COOLER THAN FORECAST COASTAL MASSACHUSETTS. THE UK AND ECMWF MOVED
SOUTH WITH TODAYS 12Z RUNS BUT THE GFS 12Z ENSEMBLES ARE THREATENING
A QUICK RETURN TO WSW FLOW ALOFT. 12Z GFS MOS MEX GUIDANCE TEMPS.
MONDAY...THREATENING A TROPICAL CONNECTION ALOFT AS W ATLC RIDGE
ASSERTS ITSELF...AND SWLY OVERUNNING FLOW DEVELOPS WITH AN INVERTED
TROF OR FRONTAL SYSTEM NEAR THE SNE COAST. EC AND GFS NEARLY
IDENTICAL PATTERN.
&&
.AVIATION...
INITIALLY...VFR CONDITIONS EXCEPT FOR AREAS OF HAZE. LINE OF
THUNDERSTORMS TO MOVE THOUGH THIS EVENING...SOME MAY BE SEVERE. IFR
CIGS AND VSBY POSSIBLE...LIFR IN STRONGEST TSTMS. SEVERE
THUNDERSTORM WATCH IN EFFECT FOR A LARGE PORTION OF SOUTHERN NEW
ENGLAND UNTIL 10 PM...POTENTIAL FOR WIND GUSTS TO 60 KTS AND LARGE
HAIL UNTIL THEN. LATER TONIGHT CONDITIONS IMPROVE...ALTHOUGH IFR TO
MVFR CEILINGS WITH FOG MAY PERSIST IN SOME LOCATIONS.
HAZY SKIES EXPECTED TO RETURN FOR TUESDAY...VFR SKIES TO
START...EXCEPT IFR CEILINGS ON CAPE COD AND ISLANDS DUE TO
SOUTHWESTERLY FLOW OVER ATLANTIC WATERS.
&&
.MARINE...
SHORT TERM...PROLONGED SW FETCH CONTINUES TONIGHT AND TUE AHEAD OF
COLD FRONT. SCA FOR WINDS AND SEAS THROUGH TUE EXCEPT FOR BOSTON
HARBOR AND NARRAGANSETT BAY DURING THIS TIMEFRAME...COLD FRONT
FORECAST TO PUSH EAST OF WATERS TUESDAY EVENING.
LONG TERM...SCA SEAS DUE TO SW FETCH POSSIBLE LATE THIS COMING
WEEK ON THE S COAST OPEN WATERS.
&&
.HYDROLOGY...
THIS PATTERN CONTINUES TO LOOK VERY WET AND POTENT.
TO SIMPLIFY...WEVE HAD GFS RUN AFTER RUN OF 7 DAY TOTAL RFALL OF
3.0-4.5 ACROSS AN 80 MILE WIDE SWATH CUTTING SOMEWHERE THRU SNE.
THIS FORECASTER HAS HIGH CONFIDENCE OF ITS OCCURRENCE.
IF I WERE TO CHOOSE AN AXIS FOR THE NEXT 5 DAYS...ID RUN ABOUT 40
MILES EITHER SIDE OF A BDL-BOS LINE.
FROM NOW THROUGH 21Z SAT...EXPECTING WIDESPREAD 2 INCH RAIN TOTALS FM
21Z TODAY THRU 21Z SAT OF 2 INCHES WITH ISOLATED 6 INCH TOTALS. THATS
OVER A 5 DAY PERIOD WITH A 36 HR PERIOD OF RECOVERY DURING MID WEEK.
DIFFLUENT THICKNESS ON THE PERIPHERY OF THE WESTERLIES FRIDAY IS A
PARTICULARLY VERY WET LOOKING DAY.
EARLY NEXT WEEK RENEWS THE POTENCY FOR LARGE RAINFALL BUT SINCE ITS
A WEEK AWAY CONFIDENCE MUCH LOWER. IF THE MODELED PATTERN DOES NOT
FLATTEN AND THE EAST COAST RIDGE AND SWLY FLOW ALOFT CONTS TO BE
SUCCESSFULLY FORECAST FOR EARLY NEXT WEEK...THEN I THINK WE CAN COUNT
ON MORE SUBSTANTIAL RAINFALL.
IT IS SUGGESTED THAT ALL WATER INTERESTS CONTINUE TO MONITOR THE
PATTERN EVOLUTION THESE NEXT 10 DAYS. ALREADY LARGE MAJ-JUNE RAINFALL
AND THE POTENTIAL FOR SUBSTANTIAL AMOUNTS IN PARTS OF THE REGION
COULD POSE NEW WATER PROBLEMS FOR THE AREA. NEWBURYPORT 28.16 SO
FAR SINCE MAY 1.
&&
.RADAR...
TAUNTON RADAR OTS TUE-THU. PLEASE SEE PNSBOX. ALL WARNINGS
TOMORROW...IF ANY... WILL BE ISSUED FROM ADJACENT OFFICES RADARS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...AIR STAGNATION ADVISORY FOR NHZ012-015 UNTIL 8 PM TUESDAY.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ231>235-237-250-254-255 UNTIL
6 PM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ235-237-254-255 FROM 8 PM
TUESDAY TO 5 AM WEDNESDAY.
&&
SYNOPSIS...DRAG
MESOSCALE...DRV
SHORT TERM...NMB
LONG TERM...DRAG
AVIATION...NMB
MARINE...DRAG/NMB
HYDROLOGY...DRAGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 435 AM EDT MON JUN 19 2006 ANZ230>237-250-254-255-CTZ002>004-MAZ002>024-026-NHZ011-012-015- RIZ001>008-190951- BARNSTABLE-BLOCK ISLAND-BLOCK ISLAND SOUND-BOSTON HARBOR-BRISTOL- BUZZARDS BAY-CAPE COD BAY-CENTRAL MIDDLESEX COUNTY-CHESHIRE- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM- COASTAL WATERS FROM NANTUCKET MA TO MARTHAS VINEYARD MA TO BLOCK ISLAND RI TO MONTAUK NY SOUTHEAST TO 20NM- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM-DUKES-EASTERN ESSEX-EASTERN FRANKLIN-EASTERN HAMPDEN- EASTERN HAMPSHIRE-EASTERN HILLSBOROUGH-EASTERN KENT-EASTERN NORFOLK- EASTERN PLYMOUTH-HARTFORD-NANTUCKET-NANTUCKET SOUND-NARRAGANSETT BAY- NEWPORT-NORTHERN BRISTOL-NORTHERN WORCESTER- NORTHWEST MIDDLESEX COUNTY-NORTHWEST PROVIDENCE-RHODE ISLAND SOUND- SOUTHEAST MIDDLESEX-SOUTHEAST PROVIDENCE-SOUTHERN BRISTOL- SOUTHERN PLYMOUTH-SOUTHERN WORCESTER-SUFFOLK-TOLLAND-VINEYARD SOUND- WASHINGTON-WESTERN AND CENTRAL HILLSBOROUGH-WESTERN ESSEX- WESTERN FRANKLIN-WESTERN HAMPDEN-WESTERN HAMPSHIRE-WESTERN KENT- WESTERN NORFOLK-WESTERN PLYMOUTH-WINDHAM- 435 AM EDT MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS...NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS... EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE... CENTRAL RHODE ISLAND...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...MAINLY NORTHWEST OF I-95 INCLUDING NORTHERN CONNECTICUT. A LINE OF THUNDERSTORMS WILL DEVELOP NORTH AND WEST OF OUR REGION AROUND MIDDAY...MOVING INTO WESTERN AREAS BY LATE TODAY. SOME OF THESE STORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL AND FREQUENT LIGHTNING. LOCALIZED STREET AND POOR DRAINAGE FLOODING RAINFALL IS ALSO POSSIBLE. HEAT INDICES WILL REACH THE MID TO UPPER 90S FOR A FEW HOURS THIS AFTERNOON AWAY FROM THE SOUTH COAST. HEAT EXHAUSTION CAN OCCUR WITH PROLONGED EXPOSURE TO THESE HOT CONDITIONS SO LIMIT OUTDOOR ACTIVITIES IN THE SUN DURING THE HOTTEST TIME OF THE DAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY TUESDAY...SCATTERED THUNDERSTORMS ARE FORECAST...AS A COLD FRONT MOVES INTO THE REGION. THERE IS A LOW PROBABILITY OF ISOLATED SEVERE STORMS TUESDAY AFTERNOON. MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS MARINERS SHOULD BE ALERT FOR A HIGHER PROBABILITY OF 35 KNOT WIND GUSTS WITH ANY THUNDERSTORMS THAT MAY OCCUR. A FRONTAL SYSTEM OSCILLATING NORTH AND SOUTH THROUGH THE REGION THURSDAY THROUGH SATURDAY IS EXPECTED TO BRING AT LEAST TWO PERIODS OF STRONG THUNDERSTORMS TO THE REGION .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED AFTER 2 PM THIS AFTERNOON WITH SKYWARN OFFICE SUPPORT FOR SEVERE THUNDERSTORMS. KJC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1252 PM EDT MON JUN 19 2006 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-003-200000- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-WESTERN KENT RI- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...PUTNAM...WILLIMANTIC...CHARLEMONT...GREENFIELD... ORANGE...BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... GLOUCESTER...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON... SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD... CAMBRIDGE...BOSTON...QUINCY...AYER...JAFFREY...KEENE... MANCHESTER...NASHUA...PETERBOROUGH...WEARE...FOSTER... SMITHFIELD...WEST GREENWICH 1252 PM EDT MON JUN 19 2006 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS MUCH OF SOUTHERN NEW ENGLAND... ANOTHER HOT AND HUMID AFTERNOON IS FORECAST...WITH TEMPERATURES CLIMBING INTO THE LOWER TO MID 90S OVER INTERIOR PORTIONS OF SOUTHERN NEW ENGLAND. THIS COMBINATION OF HIGH HEAT AND HUMIDITY WILL CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS TO DEVELOP. ISOLATED STRONG THUNDERSTORMS MAY DEVELOP AS EARLY AS 2 PM IN SOUTHERN NEW HAMPSHIRE AND WESTERN MASSACHUSETTS. A SQUALL LINE OF SEVERE THUNDERSTORMS IS EXPECTED ALSO TO DEVELOP IN EASTERN NEW YORK...THEN MOVE EAST INTO WESTERN AND CENTRAL MASSACHUSETTS... NORTHERN CONNECTICUT...AND SOUTHERN NEW HAMPSHIRE LATE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. THE MOST LIKELY TIME FOR THIS TO OCCUR WILL BE BETWEEN 5 PM AND 10 PM. THESE THUNDERSTORMS SHOULD WEAKEN SOMEWHAT AS THEY MOVE EAST ACROSS EASTERN MASSACHUSETTS AND RHODE ISLAND LATER TONIGHT. SCATTERED THUNDERSTORMS MAY AGAIN DEVELOP TUESDAY AFTERNOON...AS A COLD FRONT MOVES THROUGH OUR REGION. A FEW OF THESE STORMS MAY ALSO BECOME CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. SKYWARN SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT. YOU CAN REDUCE THE EFFECTS OF THE HEAT BY LIMITING OUTDOOR ACTIVITIES DURING THE HOTTEST TIME OF THE DAY. ALSO...DRINK PLENTY OF NON-ALCOHOLIC FLUIDS. PLEASE CHECK BACK FOR LATER FORECASTS AND UPDATES ISSUED FROM THE NATIONAL WEATHER SERVICE. NMB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 430 PM EDT MON JUN 19 2006 CTZ002-MAZ002>012-014-015-026-NHZ011-012-015-192200- CENTRAL MIDDLESEX MA-CHESHIRE NH-EASTERN ESSEX MA- EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HILLSBOROUGH NH-HARTFORD CT-NORTHERN WORCESTER MA- NORTHWEST MIDDLESEX MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA- SUFFOLK MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN ESSEX MA- WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 430 PM EDT MON JUN 19 2006 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE WATCH AREA COVERS LOCATIONS IN SOUTHERN NEW ENGLAND NORTH AND WEST OF BOSTON AND HARTFORD. AT 425 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SEVERE THUNDERSTORMS FROM NORTHERN VERMONT TO ALBANY NEW YORK. A CLUSTER OF THUNDERSTORMS WAS ALSO DEVELOPING OVER THE CATSKILLS. THESE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE IN WESTERN FRANKLIN COUNTY MASSACHUSETTS AND WESTERN CHESHIRE COUNTY NEW HAMPSHIRE AFTER 530 PM. THE BROADER AREA OF THUNDERSTORMS SHOULD REACH THE CONNECTICUT RIVER VALLEY AROUND 7 PM. THE THUNDERSTORMS IN VERMONT AND NEW YORK HAVE PRODUCED DAMAGING WIND GUSTS. PEOPLE IN SOUTHERN NEW HAMPSHIRE...NORTHERN AND WESTERN MASSACHUSETTS...AND HARTFORD COUNTY CONNECTICUT SHOULD BE PREPARED FOR THUNDERSTORMS THIS EVENING WITH THE POTENTIAL FOR DAMAGING WINDS AND HEAVY DOWNPOURS. WTB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 614 PM EDT MON JUN 19 2006 MAZ002-003-008-009-NHZ011-200200- CHESHIRE NH-EASTERN FRANKLIN MA-WESTERN FRANKLIN MA- WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA- 614 PM EDT MON JUN 19 2006 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM... A LINE OF SEVERE THUNDERSTORMS WERE JUST MAKING THEIR WAY INTO NORTHWEST CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE AND WESTERN FRANKLIN COUNTY IN NORTHWEST MASSACHUSETTS AT 610 PM. THIS LINE EXTENDED TO THE SOUTHWEST THROUGH BERKSHIRE COUNTY IN MASSACHUSETTS. THESE STORMS HAVE HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS TO 60 MPH AS WELL AS REPORTS OF PENNY SIZE HAIL. THIS LINE OF ACTIVITY WILL PROGRESS THROUGH SOUTHERN NEW HAMPSHIRE... AS WELL AS WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT THROUGH 8 PM THIS EVENING. THESE STORMS MAY CONTINUE TO BE SEVERE AND PRODUCE DAMAGING STRAIGHT LINE WINDS TO 60 MPH. CTZ002-MAZ004>007-010>012-014-015-026-NHZ012-015-200200- CENTRAL MIDDLESEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HILLSBOROUGH NH-HARTFORD CT- NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX MA-SOUTHEAST MIDDLESEX MA- SOUTHERN WORCESTER MA-SUFFOLK MA-WESTERN AND CENTRAL HILLSBOROUGH NH- WESTERN ESSEX MA- 614 PM EDT MON JUN 19 2006 ...SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT UNTIL 10 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM. THE WATCH AREA COVERS LOCATIONS IN SOUTHERN NEW ENGLAND NORTH AND WEST OF BOSTON AND HARTFORD. A LINE OF STRONG TO SEVERE THUNDERSTORMS OVER FAR WESTERN MASSACHUSETTS AS WELL AS SOUTHEAST NEW YORK WILL CONTINUE TO PROGRESS EASTWARD THIS EVENING. THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING STRAIGHT LINE WIND GUSTS OF 60 MPH AS WELL AS A FEW REPORTS OF PENNY SIZE HAIL. THESE STORMS WILL ENTER WEST CENTRAL MASSACHUSETTS AS WELL AS NORTHERN CONNECTICUT AFTER 730 PM FRANK
The Albany radar (KENX), 97 km away, was scanning. The volume nearest the first event began at 22:13 UTC.
2 thunderstorm wind, 1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2006Every state in 2006This day in weather historyWarnings in Massachusetts, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5517083, 5517084, 5517085.